MAUDE Adverse Event Report: ICU MEDICAL 7" (18 CM) APPX 0.40 ML, SMALLBORE BIFUSE EXT SET 7" (18 CM) APPX 0.40 ML, SMALL

ICU MEDICAL 7" (18 CM) APPX 0.40 ML, SMALLBORE BIFUSE EXT SET 7" (18 CM) APPX 0.40 ML, SMALL
Model Number CH3379
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Event or Problem Description
Complaint received regarding one ch3379.Report states: while administering viscristine with the bifuse tubing the medication began leaking out of the connection from the tubing to the patient's mediport.It did not get on the patient but a drop or two fell on her mom's hand.She immediately and thoroughly washed her hands and no irritation was noted.No adverse patient consequences reported.
 
Additional Manufacturer Narrative
Lot review: a two year review of the complaint database for this list/similar problem did record additional reports and investigations.A review of those investigations where devices were returned recorded mixed results, including no defect found; usage; cannot determine and mfg./ design.Visual inspection: received one (1) used 7" (18 cm) appx 0.40 ml, smallbore bifuse ext set w/1 microclave® clear, w/2 spiros®, 2 clamps: lot# unknown, one (1) used chemoclave bag spike; lot# unknown, one (1) used spinning spiros; lot# unknown, one (1) used baxter 25ml empty bag primed with 0.9% sodium chloride and viscristine and one (1) used 20ml bd syringe.Engineering sunctional testing: the following fluid circuit was returned for investigation: bifuse line 1: iv bag -->ch-10 bag spike --> spinning spiros --> bifurcated adapter --> male luer --> spinning spiros bifuse line 2: 30ml bd syringe --> spinning spiros --> shuntless microclave --> bifurcated adapter --> male luer --> spinning spiros.The entire fluid path (less the proximal spinning spiros and ch-10 bag spike) was pressure leak tested.No leakage at any location along the fluid path.The syringe was securely connected to the spinning spiros.The 30ml syringe was removed from the spinning spiros and the entire fluid circuit (including the proximal spinning spiros and ch-10 bag spike) was pressure leak tested.No leakage was observed at any location along the fluid path.Engineering summary: the components returned for investigation of leakage were pressure leak tested and the entire fluid circuit met pressure leak expectations outlined in the product performance specification.Unable to confirm complaint.Icu medical will monitor and trend.
 
Event or Problem Description

Brand Name
7" (18 CM) APPX 0.40 ML, SMALLBORE BIFUSE EXT SET 7" (18 CM) APPX 0.40 ML, SMALL
Common Device Name
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84123
MDR Report Key6759694
Report Number2025816-2017-00155
Device Sequence Number13732024
Product Code FPA
UDI-Device Identifier00840619066543
UDI-Public840619066543
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model NumberCH3379
Device Catalogue NumberCH3379
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1